Alert archive / Alabama / Dense Fog Advisories in 2006
Dense Fog Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Dec 16, 2006, 8:30 PM CST for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Dec 17, 2006, 12:00 AM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2006, 8:30 PM CST (02:30 UTC)
- In effect from
- Dec 17, 2006, 12:00 AM CST
- Expired
- Dec 17, 2006, 2:29 AM CST
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 170230 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 830 PM CST SAT DEC 16 2006 ...DENSE FOG ADVISORY IN EFFECT FOR THE INLAND AREAS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE TONIGHT AND EARLY SUNDAY... .CLEAR SKIES...A MOIST LOW LEVEL AIRMASS...AND LIGHT WINDS WILL ALLOW FOR THE FORMATION OF DENSE FOG ACROSS THE INLAND AREAS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. THE FOG WILL BE THE MOST DENSE NEAR INLAND RIVER SYSTEMS AND WATERSHEDS. THE FOG WILL DEVELOP AFTER MIDNIGHT...AND WILL CONTINUE THROUGH 8 AM SUNDAY MORNING BEFORE DISSIPATING. ALZ051>062-MSZ067-075-076-078-079-171030- /O.NEW.KMOB.FG.Y.0021.061217T0600Z-061217T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-WAYNE-PERRY-GREENE- STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE... MCLAIN...WIGGINS...LUCEDALE 830 PM CST SAT DEC 16 2006 ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... CLEAR SKIES...A MOIST LOW LEVEL AIRMASS...AND LIGHT WINDS WILL ALLOW FOR THE FORMATION OF DENSE FOG ACROSS THE INLAND AREAS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. THE FOG WILL BE THE MOST DENSE NEAR INLAND RIVER SYSTEMS AND WATERSHEDS. THE FOG WILL DEVELOP AFTER MIDNIGHT...AND WILL CONTINUE THROUGH 8 AM SUNDAY MORNING BEFORE DISSIPATING. VISIBILITIES CAN QUICKLY DROP TO A FEW FEET...ESPECIALLY ON BRIDGES WHICH CROSS INLAND WATERSHEDS AND RIVER SYSTEMS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$
1 follow-up statement
000 WWUS74 KMOB 170829 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 229 AM CST SUN DEC 17 2006 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE DENSE FOG ADVISORY... .ALTHOUGH CLEAR SKIES...A MOIST LOW LEVEL AIRMASS...AND LIGHT SURFACE WINDS WILL ALLOW FOR SOME PATCHY DENSE FOG TO DEVELOP ACROSS PARTS OF THE REGION THIS MORNING...HIGHER WINDS DETECTED BY DOPPLER RADAR WITHIN A COUPLE OF HUNDRED FEET OF THE GROUND WILL RESULT IN ENOUGH MIXING TO PRECLUDE THE DEVELOPMENT OF WIDESPREAD DENSE FOG. SINCE COVERAGE OF DENSE FOG IS NOT EXPECTED TO BE WIDESPREAD...THE DENSE FOG ADVISORY THAT WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED. ALZ051>062-MSZ067-075-076-078-079-170930- /O.CAN.KMOB.FG.Y.0021.000000T0000Z-061217T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-WAYNE-PERRY-GREENE- STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE... MCLAIN...WIGGINS...LUCEDALE 229 AM CST SUN DEC 17 2006 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE DENSE FOG ADVISORY THAT WAS IN EFFECT THROUGH MID MORNING. ALTHOUGH CLEAR SKIES...A MOIST LOW LEVEL AIRMASS...AND LIGHT SURFACE WINDS WILL ALLOW FOR SOME PATCHY DENSE FOG TO DEVELOP ACROSS PARTS OF THE REGION THIS MORNING...HIGHER WINDS DETECTED BY DOPPLER RADAR WITHIN A COUPLE OF HUNDRED FEET OF THE GROUND WILL RESULT IN ENOUGH MIXING TO PRECLUDE THE DEVELOPMENT OF WIDESPREAD DENSE FOG. SINCE COVERAGE OF DENSE FOG IS NOT EXPECTED TO BE WIDESPREAD...THE DENSE FOG ADVISORY THAT WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED. PATCHY FOG...DENSE IN SOME LOCALIZED AREAS...WILL STILL BE POSSIBLE THROUGH AROUND 900 AM...HOWEVER. IF ANY DENSE FOG DOES DEVELOP...IT WILL MOST LIKELY OCCUR NEAR INLAND RIVER SYSTEMS AND WATERSHEDS. MOTORISTS SHOULD BE AWARE OF THE POSSIBILITY OF DENSE LOCALIZED FOG IN SOME AREAS THIS MORNING...AND REMEMBER THAT VISIBILITIES CAN QUICKLY DROP TO A FEW FEET...ESPECIALLY ON BRIDGES WHICH CROSS INLAND WATERSHEDS AND RIVER SYSTEMS AND IN LOW LYING AREAS AROUND THESE WATERSHEDS. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 16, 2:40 PM CST, 5 hours 50 minutes earlier.
Area forecast discussion, Dec 16, 2:40 PM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 240 PM CST SAT DEC 16 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY)SURFACE RIDGE OF HIGH PRESSURE CONTINUES TO CONTROL THE LOCAL WEATHER...RIDGE EXTENDS ACROSS AREA FROMM THE NORTHEAST. AN UPPER RIDGE WILL DRIFT ACROSS AREA SUNDAY AND MONDAY. BOTH SUNDAY AND MONDAY SHOULD BE MILD TO WARM WITH A BIT MORE HUMIDITY BUT NO PRECIPITATION EXPECTED THROUGH THE SHORT TERM AS MOISTURE REMAINS LIMITED WITH PRECIPITABLE WATER VALUES AN INCH OR LESS. LAST NIGHTS FOG WAS MORE PATCHY THAN ANTICIPATED. EVIDENTLY THE CIRRUS HUNG AROUND LONGER THAN WE THOUGHT...IT WAS CLOSE TO SUNRISE BEFORE IT CLEARED THE AREA. WITH NO CIRRUS EXPECTED TONIGHT AND A LIGHT EAST TO NORTHEAST WIND...WOULD EXPECT MORE FOG BUT GUIDANCE SAYS NO...WILL COMPROMISE AND HAVE PATCHY DENSE FOG IN ZONES. .LONG TERM...EARLIER ADVERTISED MID WEEK FRONT AND CHANCE OF RAIN IS LOOKING LESS LIKELY. WILL BE A FRONT FROM SOUTHEAST TEXAS TO SOUTH FLORIDA BY WEDNESDAY BUT ANY RAIN LOOKS TO BE RATHER SCARCE AS THE SURFACE HIGH AND UPPER RIDGE CONTINUES TO KEEP BETTER MOISTURE OFF TO THE WEST. FORECAST CALLS FOR THIS AREA TO BE IN WARM SECTOR THURSDAY NIGHT AND FRIDAY WITH COLD FRONT NEAR INTERSTATE 65 BY SATURDAY MORNING. BEST CHANCES OF RAIN WILL BE FRIDAY AND FRIDAY NIGHT IN ADVANCE OF COLD FRONT. COOLER BUT NOT COLD BEHIND FRONT. /11 && .MARINE...HIGH SURFACE PRESSURE OVER THE EASTERN CONUS WILL PUSH TO OVER THE CAROLINA COAST...THEN MEANDER EVEN SLOWER EAST INTO THE COMING WEEK. MODELS ARE ADVERTISING AN UPPER DISTURBANCE MOVING OVER THE CENTRAL/EASTERN GULF OF MX MONDAY INTO MONDAY NIGHT. GFS IS A BIT FARTHER NORTHEAST WITH THIS SHORTWAVE...RESULTING IN A TIGHTER GRADIENT AND HIGHER SURFACE WINDS OVER THE MARINE FA. HAVE BLENDED THE MMG/MME GUIDANCE DUE TO THE UNCERTAINTY OF THE PATH/STRENGTH OF THIS SHORTWAVE THE FIRST FEW DAYS. AN UPPER SYSTEM PUSHING OVER THE CENTRAL US LATER MONDAY INTO MONDAY NIGHT WILL PUSH A WEAK FRONT OVER AL/NW FL COASTAL WATERS TUESDAY NIGHT...WITH A WEAK OFFSHORE FLOW MID WEEK. ANOTHER UPPER SYSTEM WILL DEVELOP A SURFACE LOW OVER THE CENTRAL CONUS...INCREASING THE STRENGTH OF THE ONSHORE FLOW THURSDAY INTO FRIDAY...WITH A STRONGER RE-ENFORCING FRONT CROSSING AL/NW FL COASTAL WATERS FRIDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 44 75 54 78 / 00 00 00 05 PENSACOLA 50 72 56 75 / 00 00 00 05 DESTIN 54 71 57 75 / 00 00 00 05 EVERGREEN 36 75 43 78 / 00 00 00 05 WAYNESBORO 41 74 45 75 / 00 00 00 05 CAMDEN 41 73 43 75 / 00 00 00 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Dec 16, 9:40 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 940 AM CST SAT DEC 16 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 161800- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 940 AM CST SAT DEC 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE DENSE FOG OVER THE AREA HAS MIXED OUT AND IS NO LONGER A THREAT OVER THE AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY. AREAS OF DENSE FOG WILL BE POSSIBLE EACH NIGHT THROUGH EARLY MONDAY MORNING. OTHERWISE...NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Dense Fog Advisories in Alabama, 2006Dense Fog Advisories in Mississippi, 2006Every dense fog advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.